Table of Content

Open Access iconOpen Access

ARTICLE

Anemia Is a Novel Predictive Factor for the Onset of Severe Chemotherapy-Induced Peripheral Neuropathy in Lymphoma Patients Receiving Rituximab Plus Cyclophosphamide, Doxorubicin, Vincristine, and Prednisolone Therapy

Takashi Saito*†, Atsuo Okamura, Junichiro Inoue, Daisuke Makiura, Hisayo Doi§, Kimikazu Yakushijin, Hiroshi Matsuoka, Yoshitada Sakai†#, Rei Ono*

* Department of Community Health Sciences, Kobe University Graduate School of Health Sciences, Kobe, Japan
† Division of Rehabilitation Medicine, Kobe University Hospital, Kobe, Japan
‡ Department of Medical Oncology and Hematology, Kakogawa Central City Hospital, Kakogawa, Japan
§ Division of Nursing, Kobe University Hospital, Kobe, Japan
¶ Division of Medical Oncology and Hematology, Kobe University, Kobe, Japan
# Division of Rehabilitation Medicine, Kobe University Graduate School of Medicine, Kobe, Japan

Oncology Research 2019, 27(4), 469-474. https://doi.org/10.3727/096504018X15267574931782

Abstract

Chemotherapy-induced peripheral neuropathy (CIPN) frequently occurs in lymphoma patients receiving R-CHOP, a drug combination therapy. Although severe CIPN may lead to reduction and/or discontinuation of the medication, predictive factors of CIPN have not been investigated sufficiently to date. We performed a retrospective exploratory research to determine associations between prevalence of severe CIPN and sociodemographic data, health characteristics, and medical conditions such as anemia at initial diagnosis. Forty patients (indolent lymphoma, n=9; diffuse large B-cell lymphoma; n=31) received R-CHOP therapy from September 2009 to July 2014. The median age of patients was 58 years (range=27–76 years). Statistical analyses were applied to the patients, who were divided into two groups: mild CIPN (no symptoms or grade 1 according to the CTCAE version 3.0 program) and severe CIPN patients (grade 2 or higher). Forward stepwise logistic regression analyses were performed using the following variables: sex, BMI, BSA, hyperglycemia, malnutrition, and anemia. Severe CIPN occurred in seven patients (17.5%). Gender and anemia remained following the stepwise procedure, and anemia predicted severe CIPN significantly (OR=19.45, 95% confidence interval=1.52–171.12). Our study suggests that anemia at initial diagnosis could be a predictive factor of R-CHOP-induced CIPN.

Keywords


Cite This Article

APA Style
Saito, T., Okamura, A., Inoue, J., Makiura, D., Doi, H. et al. (2019). Anemia is a novel predictive factor for the onset of severe chemotherapy-induced peripheral neuropathy in lymphoma patients receiving rituximab plus cyclophosphamide, doxorubicin, vincristine, and prednisolone therapy. Oncology Research, 27(4), 469-474. https://doi.org/10.3727/096504018X15267574931782
Vancouver Style
Saito T, Okamura A, Inoue J, Makiura D, Doi H, Yakushijin K, et al. Anemia is a novel predictive factor for the onset of severe chemotherapy-induced peripheral neuropathy in lymphoma patients receiving rituximab plus cyclophosphamide, doxorubicin, vincristine, and prednisolone therapy. Oncol Res. 2019;27(4):469-474 https://doi.org/10.3727/096504018X15267574931782
IEEE Style
T. Saito et al., "Anemia Is a Novel Predictive Factor for the Onset of Severe Chemotherapy-Induced Peripheral Neuropathy in Lymphoma Patients Receiving Rituximab Plus Cyclophosphamide, Doxorubicin, Vincristine, and Prednisolone Therapy," Oncol. Res., vol. 27, no. 4, pp. 469-474. 2019. https://doi.org/10.3727/096504018X15267574931782



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 597

    View

  • 456

    Download

  • 0

    Like

Share Link